MAUDE Adverse Event Report: STRYKER GMBH MINI 2.5MM HEADLESS SCREW LENGTH 40MM; SCREW, FIXATION, BONE

STRYKER GMBH MINI 2.5MM HEADLESS SCREW LENGTH 40MM; SCREW, FIXATION, BONE
Model Number IH2540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
Doctor performed a femoral head orif.While he was inserting a 2.5x40 headless stryker mini screw, the screw broke off leaving half of it in the patient¿s bone.Also, while he was inserting a 3.0x40 headless stryker mini screw the screw bent so it was not able to inserted.Added time to the surgery (5-10 minutes).Additionally reported: the surgeon switched to using 3.5 non-locking screws from the variax 2 core tray to finish the surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to h6 method, results & conclusion codes.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Since x-rays were provided, the opinion of a medical expert was requested.His statement is as follows: " [.] these type of fracture usually occur in young patients and are most commonly caused by high energy trauma.First of all i would consider this to be off label use (crba mini screws, indication statement does not include femoral head) [.]" indeed, the devices are not indicated for the fractures of the femoral head.Therefore, based on investigation, the root cause was attributed to be user related.The failure was caused by off label use of the product.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
MINI 2.5MM HEADLESS SCREW LENGTH 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11008063
Report Number0008031020-2020-02554
Device Sequence Number14439289
Product Code HWC
UDI-Device Identifier07613327362633
UDI-Public07613327362633
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIH2540
Device Catalogue NumberIH2540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1